MAUDE Adverse Event Report: DEPUY MITEK LLC US RAPIDLOC MALLEABLE GRAFT RETRACT *PK/5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US RAPIDLOC MALLEABLE GRAFT RETRACT *PK/5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 232024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.D4, h4, udi: the lot number was unknown; therefore, the device manufacture date and expiration date are currently unavailable.Therefore, the udi is incomplete.Investigation summary : the product has not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that rapidloc malleable graft retract *pk/5 was inside of the instruments tray, however, the reported condition could not be clearly observed and no observations pertaining to the nature of the reported event could be identified.The overall complaint was unconfirmed as the observed condition of the rapidloc malleable graft retract *pk/5 would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during the procedure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was discovered that the rapidloc malleable graft retract *pk/5 device was used to initiate the meniscal suture.The doctor folded it to facilitate better suture entry, but when it was straightened again, it broke into two pieces.It was reported that there were no delays to the surgical procedure as a spare device was available to complete the surgery.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Updated device evaluation: additional photos were provided for review; therefore, the investigation has been revised with the following findings: investigation summary : the product has not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that rapidloc malleable graft retract pk/5 was inside of the instruments tray, however, the reported condition could not be clearly observed and no observations pertaining to the nature of the reported event could be identified.The review of the additional photos provided on november 6 revealed that the device was broken in two pieces near the middle part.The overall complaint was confirmed as the observed condition of the rapidloc malleable graft retract pk/5 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during the procedure.As per ifu, inspect for damage prior to use.Replace a damaged, worn, or bent instrument.Do not attempt to straighten, sharpen, or repair.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6.Investigation findings, investigation conclusions and component codes have been updated accordingly.

Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20587859
Report Number1221934-2024-03908
Device Sequence Number17783971
Product Code LXH
UDI-Device Identifier10886705010967
UDI-Public(01)10886705010967(10)INCOMPELTE
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown